Alert archive / Nevada / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 50, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Oct 5, 2015, 3:56 AM PDT for Nye County, Nevada; Inyo County, California. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 5, 2015, 3:56 AM PDT (10:56 UTC)
- Expired
- Oct 5, 2015, 4:16 AM PDT
- In force
- 20 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
Counties Inyo County, CA, Nye County, NV
The radar
The Las Vegas radar (KESX), 116 km from the middle of the area, began a volume at 10:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 10.9 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 378 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 2437 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
991 WUUS55 KVEF 051056 SVRVEF CAC027-NVC023-051145- /O.NEW.KVEF.SV.W.0050.151005T1056Z-151005T1145Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 356 AM PDT MON OCT 5 2015 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN INYO COUNTY IN SOUTH CENTRAL CALIFORNIA... SOUTHERN NYE COUNTY IN SOUTH CENTRAL NEVADA... * UNTIL 445 AM PDT * AT 356 AM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH AND HAIL TO THE SIZE OF PENNIES. THIS STORM WAS LOCATED 10 MILES SOUTH OF PAHRUMP...AND MOVING NORTH AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... PAHRUMP. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL PRODUCE HIGH WINDS WHICH CAN BRING DOWN TREES AND POWER LINES AND CAUSE BLOWING DUST. ALSO...LIGHTNING CAN KILL! TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWITTER. && LAT...LON 3601 11611 3644 11618 3645 11589 3601 11590 TIME...MOT...LOC 1056Z 178DEG 21KT 3609 11600 $$ PULLIN
1 follow-up statement
423
WWUS55 KVEF 051116
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
416 AM PDT MON OCT 5 2015
CAC027-NVC023-051126-
/O.CAN.KVEF.SV.W.0050.000000T0000Z-151005T1145Z/
INYO CA-NYE NV-
416 AM PDT MON OCT 5 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN INYO AND SOUTHERN
NYE COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3601 11611 3644 11618 3645 11589 3601 11590
TIME...MOT...LOC 1115Z 178DEG 21KT 3621 11601
$$
PULLINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 5, 2:08 AM PDT, 1 hour 48 minutes earlier.
Area forecast discussion, Oct 5, 2:08 AM PDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 208 AM PDT MON OCT 5 2015 .SYNOPSIS...A STRONG AND COOL EARLY SEASON STORM SYSTEM WILL BRING WIDESPREAD SHOWERS AND THUNDERSTORMS TO THE REGION THROUGH TUESDAY AS WELL AS ACCUMULATING HIGH MOUNTAIN SNOWFALL. SOME OF THE STORMS COULD PRODUCE SMALL HAIL AND HEAVY RAIN. AS THE STORM SYSTEM DEPARTS TO THE EAST ON TUESDAY...LINGERING SHOWERS WILL SLOWLY DIMINISH WITH DRY WEATHER RETURNING FOR THE SECOND HALF OF THE WEEK. COOL TEMPERATURES EARLY IN THE WEEK...BUT WITH HIGH PRESSURE BUILDING IN DURING THE WEEK TEMPERATURES WILL CLIMB TO ABOVE NORMAL READINGS DURING THE SECOND HALF OF THE WORK WEEK. && .SHORT TERM...THROUGH WEDNESDAY NIGHT. UPPER LOW WHICH WAS CENTERED NEAR LOS ANGELES EARLIER IN THE EVENING HAS STARTED TO SHIFT EAST THIS MORNING. SHOWERS AND THUNDERSTORMS HAVE BEEN INCREASING IN COVERAGE OVERNIGHT MAINLY WEST OF A LINE FROM LAUGHLIN TO LAS VEGAS TO TONOPAH. STORMS HAVE GENERALLY BEEN MOVING AROUND 30 MPH TO THE NORTHWEST AND HAVE BEEN PRODUCING BRIEF HEAVY RAIN AS THEY MOVE OVERHEAD. AS THE LOW CONTINUES TO SHIFT EAST DURING THE EARLY MORNING HOURS PRECIPITATION IS EXPECTED TO SPREAD EAST WITH AREAS SUCH AS MOHAVE...CLARK...EASTERN SAN BERNARDINO AND INYO COUNTIES SEEING WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS. DUE TO THE ALREADY SATURATED GROUND IN INYO COUNTY ANY ADDITIONAL RAINFALL COULD CAUSE SOME ISSUED WITH RUNOFF WITH OTHER AREAS HAVING THE POTENTIAL OF SEEING MINOR FLOODING DURING THE DAY. SHEAR PROFILES ARE ALSO VERY GOOD AND SHOULD HELP SUPPORT ANOTHER DAY OF ISOLATED SEVERE THUNDERSTORMS OVER MAINLY THE EASTER HALF OF THE CWA. THE LOW WILL PROGRESS SLOWLY EAST TODAY SO THE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REMAIN THROUGH MUCH OF THE DAY AND EVENING. MOST LOCATIONS WILL LIKELY SEE BETWEEN A QUARTER AND HALF AN INCH OF RAIN WITH SOME LOCALIZED AREAS RECEIVING BETWEEN A HALF AND THREE QUARTERS OF AN INCH. A FEW INCHES OF SNOW WAS REPORTED IN THE SIERRA WITH UPWARDS OF 4 INCHES AROUND THE 9K FOOT LEVEL. SOME LIGHT ACCUMULATIONS WERE ALSO NOTED IN THE SPRING MOUNTAINS AT THE HIGHEST ELEVATIONS. AS THE LOW MOVES CLOSER TO SOUTHERN NEVADA SNOW LEVELS ARE EXPECTED TO DROP AND LOCATIONS ABOVE 8500 FEET COULD SEE A FEW INCHES OF SNOW BY THIS AFTERNOON. WILL KEEP THE CURRENT WINTER WEATHER ADVISORY IN PLACE. THE LOW CENTER IS FORECAST TO TRACK DIRECTLY OVER SOUTHERN NEVADA OVERNIGHT TONIGHT AND THEN NEARLY STALL THROUGH TUESDAY AFTERNOON. THIS WILL KEEP AT LEAST SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS GOING THROUGH TUESDAY WITH MOST OF THE SHOWER ACTIVITY CONFINED TO THE EASTERN HALF OF THE FORECAST AREA. THE LOW IS EXPECTED TO FINALLY EJECT EAST TUESDAY NIGHT WITH JUST SOME ISOLATED SHOWERS TUESDAY NIGHT...BUT DRY CONDITIONS AND WARMER TEMPERATURES BY WEDNESDAY. .LONG TERM...THURSDAY THROUGH SUNDAY. NO SIGNIFICANT CHANGES TO THE LONG TERM FORECAST THIS MORNING. THE UPPER LEVEL LOW THAT WILL KEEP THE SHORT TERM PERIOD ACTIVE WILL BE PUSHING SOUTHEAST THROUGH SOUTHERN AZ WEDNESDAY BEFORE STALLING OVER SOUTHERN NM/AZ BORDER THURSDAY MORNING AND DRIFTING SOUTH. THIS WILL ALLOW HIGH PRESSURE TO NOSE INTO THE REGION...BRINGING DRIER... WARMER...AND CALMER CONDITIONS TO THE REGION. HIGH PRESSURE IS EXPECTED TO DOMINATE WELL INTO THE WEEKEND WITH TEMPERATURES RISING BACK ABOVE NORMAL (BACK INTO THE LOW-MID 90'S FOR LAS VEGAS). MODELS CONTINUE TO INDICATE THAT THE SAME UPPER LEVEL LOW WILL RETROGRADE WEST ACROSS NORTHERN MEXICO AND OVER THE PACIFIC SOUTH OF SAN DIEGO OVER THE WEEKEND. RUN-TO-RUN AGREEMENT ON JUST WHERE THE LOW ENDS UP IS VERY POOR AS EXPECTED FOR THIS TYPE OF FEATURE...BUT IT'S CERTAINLY A POSSIBILITY THAT IT COULD IMPACT THE REGION (AGAIN) SOMETIME NEXT WEEK. && AVIATION...FOR MCCARRAN...RAINFALL IS EXPECTED TO INCREASE DURING THE MORNING HOURS WITH WIDESPREAD PRECIPITATION EXPECTED AFTER 15Z THIS MORNING. CIGS WILL GRADUALLY LOWER AS MORE WIDESPREAD RAIN MOVES INTO THE VALLEY. THE BEST WINDOW FOR CIGS TO DROP TO 5K FEET OR LOWER WILL BE BETWEEN 12Z AND 22Z THIS AFTERNOON. VSBYS MAY ALSO LOWER TO UNDER 6SM AT TIMES. LOCAL MOUNTAIN OBSCURATIONS ARE LIKELY. WINDS WILL FAVOR A NORTHEAST DIRECTION AROUND 6-7 KTS THIS MORNING AND THEN BECOME MORE SOUTHEASTERLY DURING THE AFTERNOON WITH SPEEDS AROUND 7-9KTS. ACTIVITY WILL BECOME MORE SHOWERY IN NATURE BY LATER IN THE AFTERNOON INTO THIS EVENING WITH SHRA REMAINING AROUND THROUGH TUESDAY AFTERNOON. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SCATTERED SHRA/TSRA EXPECTED THIS MORNING OVER MOST AREAS WITH RAIN BECOMING MORE WIDESPREAD AFTER 12Z AND CONTINUING THROUGH MID AFTERNOON. CIGS MAY DROP AS LOW AS 3K-6K FEET AND VSBY MAY DROP TO MVFR OR LOWER IN ANY STEADIER OR HEAVIER RAIN AND NEAR TSRA. MOUNTAIN OBSCURATIONS ARE EXPECTED. PRECIPITATION SHOULD BECOME MORE SHOWERY IN NATURE BY MONDAY EVENING. && .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && SHORT TERM/AVIATION...GORELOW LONG TERM...WOLCOTT FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
In the hours before
Local storm report, Oct 5, 12:21 AM PDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1221 AM PDT MON OCT 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM SNOW 4 SSE ASPENDELL 37.19N 118.56W
10/04/2015 M4.0 INCH INYO CA PUBLIC
AN EMPLOYEE AT THE PARCHERS RESORT NEAR SOUTH LAKE
REPORTED 4 INCHES OF NEW SNOW. THE RESORT ELEVATION IS
9284 FEET.
&&
ASGThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 4:14 AM PDT | Areal Flood Advisory | VEF | Clark | 2 hr |
| Oct 5, 9:44 AM PDT | Areal Flood Advisory | VEF | Clark | 4 hr |
| Oct 5, 10:28 AM PDT | Areal Flood Advisory | VEF | Clark | 4 hr |
| Oct 5, 10:40 AM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Oct 5, 11:17 AM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Oct 5, 11:36 AM PDT | Areal Flood Advisory | VEF | Clark | 4 hr |
| Oct 5, 12:32 PM PDT | Areal Flood Advisory | VEF | Clark | 118 min |
| Oct 5, 3:40 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Oct 5, 4:02 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Oct 5, 4:14 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 46 min |
| Oct 4, 6:00 PM PDT | Areal Flood Advisory | VEF | Inyo, San Bernardino | 2 hr |
| Oct 4, 6:30 PM PDT | Areal Flood Advisory | VEF | Inyo | 3 hr |
| Oct 5, 8:19 AM PDT | Areal Flood Advisory | VEF | San Bernardino | 3 hr |
| Oct 5, 2:33 PM PDT | Areal Flood Advisory | VEF | San Bernardino | 117 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2015Severe Thunderstorm Warnings in California, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.